News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Infections Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Infections Answers List

Forum Name: Other infections

Question: Rheumatic Fever


 ernie2jess - Fri Apr 13, 2007 3:49 pm

I'm female, 25 and have a history of Anxiety but am currently on 10mg of Lexapro for it. Two weeks ago, I started experiencing very sore throat and just overall body sickness. Then finally, last week I went to the doctor and they tested me for strep throat. It came back positive and I was prescribed Omnicef for it (allergy to Penicillin). Well, I've been feeling better and still taking my medicine. I have 2 more days left to take them. I just have a little bit of congestion every now and then, but right around 3:00 in the afternoon for the past 4 days, my body has been feeling achy. Now, I know that if strep is not treated properly or fast enough, that it can result in rheumatic fever and so on. I don't think I do have it, but why do my joints still hurt. I've been taking my antibiotics as prescribed. Are they not strong enough? Should I go back to the doctor and get retested to see if it has cleared?
 Dr. Chan Lowe - Fri Apr 20, 2007 12:08 am

User avatar Retesting is not necessary as the type of strep that causes strep throat is extremely sensitive to antibiotics.

Generally it is thought that treatment of strep throat within 10 days will prevent rheumatic fever.

It is still possible to get some post infectious joint pain as some of the antibodies may settle into the joint.

Rheumatic fever is stil relatively rare so I think it is unlikely that this is what is going on. However, it does seem that you may have been treated a little late. I would recommend that you follow up with your doctor for an examination to make sure that all is well.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here